Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 45, NWS Norman, OK

December 12, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Dec 12, 2008, 5:06 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 13, 2008, 5:13 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 5:06 PM CST (23:06 UTC)
In effect from
Dec 13, 2008, 5:13 AM CST
Expired
Dec 13, 2008, 7:19 PM CST
In force
14 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 122306
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CST FRI DEC 12 2008

...STRONG SOUTH WINDS ON SATURDAY...

.DEVELOPING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN
INCREASING SOUTH WINDS TONIGHT AND ESPECIALLY ON SATURDAY.
MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL LIKELY CONTINUE
SATURDAY NIGHT AND INTO SUNDAY... AHEAD OF AN ARCTIC COLD FRONT
THAT WILL MOVE THROUGH THE AREA LATE SUNDAY AND SUNDAY NIGHT.

OKZ004>042-044>046-TXZ083>090-130715-
/O.NEW.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
506 PM CST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY FOR
ALL OF WESTERN NORTH TEXAS AND MOST OF WESTERN... CENTRAL... AND
NORTHERN OKLAHOMA.

SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY...
REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH BY MID TO LATE
MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS
MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH
WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
6 follow-up statements
000 
WWUS74 KOUN 130308
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CST FRI DEC 12 2008

...STRONG SOUTH WINDS ON SATURDAY...

.DEVELOPING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN
INCREASING SOUTH WINDS TONIGHT AND ESPECIALLY ON SATURDAY.
MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL LIKELY CONTINUE
SATURDAY NIGHT AND INTO SUNDAY... AHEAD OF AN ARCTIC COLD FRONT
THAT WILL MOVE THROUGH THE AREA LATE SUNDAY AND SUNDAY NIGHT. THE
WIND ADVISORY FOR SATURDAY NOW HAS BEEN EXPANDED TO INCLUDE ALL
OF THE MAIN BODY OF OKLAHOMA... AND ALL OF NORTH CENTRAL AND
NORTHEASTERN TEXAS.

OKZ043-047-048-050>052-131115-
/O.EXA.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/
COAL-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...COALGATE...TISHOMINGO...ATOKA...
MARIETTA...MADILL...DURANT
908 PM CST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY FOR
SOUTHEASTERN OKLAHOMA.

SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY...
REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID TO LATE MORNING.
GUSTS TO BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS
MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH
WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>042-044>046-TXZ083>090-131115-
/O.CON.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS...
WAURIKA...ARDMORE...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
908 PM CST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY
FOR WESTERN NORTH TEXAS AND ALL OF WESTERN... CENTRAL... AND
SOUTHERN OKLAHOMA.

SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY...
REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH BY MID TO LATE
MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS
MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH
WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
000 
WWUS74 KOUN 131113
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
513 AM CST SAT DEC 13 2008

...VERY STRONG WINDS TODAY...

.STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN
VERY STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST
WINDS WILL BE SEEN OVER NORTHWEST PORTIONS OF OKLAHOMA EARLY THIS
MORNING AS THE LOW PRESSURE RAPIDLY INTENSIFIES AND COMBINES
FORCES WITH A STRONG LOW-LEVEL JET.

OKZ004>006-009>011-131915-
/O.NEW.KOUN.HW.W.0007.081213T1113Z-081213T1400Z/
/O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T1600Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW
513 AM CST SAT DEC 13 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM
CST SUNDAY. 

SOUTHERLY WINDS OF 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE THROUGH THE EARLY MORNING HOURS. THROUGHOUT THE DAY
TODAY...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH
WILL CONTINUE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SPEEDS OF
25 TO 35 MPH WILL LIKELY CONTINUE INTO SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ007-008-012>020-022>025-027-131915-
/O.EXT.KOUN.WI.Y.0045.081213T1113Z-081214T1600Z/
GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA
513 AM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY...

SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING
SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.
GUSTS AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN
THIS EVENING...SUSTAINED WINDS OF 25 TO 35 MPH WILL LIKELY
CONTINUE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ021-026-028>048-050>052-TXZ083>090-131915-
/O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T0000Z/
BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
513 AM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING
SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH. GUSTS OF 40 TO 50 MPH
WILL BE POSSIBLE ALONG HIGHER TERRAIN. ALTHOUGH WINDS MAY LESSEN
THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY
CONTINUE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 131506
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
906 AM CST SAT DEC 13 2008

...STRONG WINDS TODAY AND TONIGHT...

.STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN
STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS
WILL BE SEEN OVER NORTHERN PORTIONS OF OKLAHOMA THIS MORNING.

OKZ004>020-022>025-027-132315-
/O.CON.KOUN.WI.Y.0045.000000T0000Z-081214T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA
906 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY. 

SOUTH WINDS WITH SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WITH
GUSTS OVER 40 MPH WILL OCCUR TODAY. GUSTS AROUND 50 MPH WILL ALSO BE
POSSIBLE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS
OF 25 TO 35 MPH WILL LIKELY CONTINUE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ021-026-028>048-050>052-TXZ083>090-132315-
/O.CON.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/
BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
906 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS WITH SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WILL
OCCUR TODAY. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG HIGHER
TERRAIN. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS
OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 132347
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CST SAT DEC 13 2008

...STRONG WINDS TODAY AND TONIGHT...

.STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN
STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS
WILL BE SEEN OVER NORTHERN PORTIONS OF OKLAHOMA THIS MORNING.

OKZ021-026-028>048-050>052-TXZ083>090-140100-
/O.EXP.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/
BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
547 PM CST SAT DEC 13 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 


$$

OKZ004>020-022>025-027-140100-
/O.EXT.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA
547 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH WITH GUSTS AROUND 30
FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED...THEREFORE
THE WIND ADVISORY WILL EXPIRES AT 6 PM CDT.

$$
WR
000 
WWUS74 KOUN 132350
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CST SAT DEC 13 2008

OKZ004>048-050>052-TXZ083>090-140100-
/O.EXP.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
550 PM CST SAT DEC 13 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH WITH GUSTS AROUND 30
FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED...THEREFORE
THE WIND ADVISORY EXPIRES AT 6 PM CDT.

$$
000 
WWUS74 KOUN 140119 AAA
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST SAT DEC 13 2008

OKZ004>020-022>025-027-140200-
/O.CAN.KOUN.WI.Y.0045.000000T0000Z-081214T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA
720 PM CST SAT DEC 13 2008

...WIND ADVISORY HAS BEEN CANCELED...

SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH... WITH GUSTS AROUND 30 
MPH... FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED... 
THEREFORE THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

WR/24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 4:59 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 12, 4:59 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CST FRI DEC 12 2008

.UPDATE...
WE HAVE OPTED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR SATURDAY
FOR MOST OF THE CWA. PROGGED 0-1KM WINDS ARE IN THE 35-45 KT RANGE
ALL DAY. VERY TIGHT MSLP GRADIENT WITH 20 MB ACROSS OK FROM TIP TO
TIP. CLOUDS MAY INHIBIT MIXING SOME... ALTHOUGH RH PROGS SUGGEST
THICKER MID/HIGH CLOUDS WILL MOVE OUT IN THE AFTERNOON. CONFIDENCE
IS HIGH ENOUGH TO GET IT OUT WITH ENOUGH ADVANCE NOTICE FOR THOSE
WHO MAY BE OUT AND ABOUT AND TAKING ADVANTAGE OF THE LAST MILD
WEEKEND FOR A WHILE.

.AVIATION...
00Z-00Z TAFS - CIRRUS LIKELY TO THICKEN/LOWER TONIGHT/SAT BEFORE
SCATTERING OUT SAT AFTERNOON. MAIN ISSUE REMAINS WINDS WITH 0.5-KM
WINDS PROGGED TO RAMP UP TO 50KOVER NW OK BY 03Z. WILL MAINTAIN
LLWS OVERNIGHT BEFORE SFC SPEEDS INCREASE LATE TONIGHT INTO SAT.
SFC SPEEDS LIKELY TO BE INCREASED A BIT ON SAT OVER CURRENT TAF
VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  63  52  68 /   0  10  10  10
HOBART OK         43  67  47  67 /   0   0   0   0
WICHITA FALLS TX  46  70  52  73 /   0   0  10  10
GAGE OK           42  68  44  58 /   0   0   0  10
PONCA CITY OK     42  61  52  63 /  10  10  10  10
DURANT OK         45  63  57  73 /   0  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR OKZ004>042-
     044>046.

TX...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR TXZ083>090.

&&

26/24/01
Hazardous weather outlook, Dec 12, 11:40 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST FRI DEC 12 2008

OKZ004>048-050>052-TXZ083>090-131300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL REMAIN OVER THE REGION... SO NO
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL BE STRONG SATURDAY WITH GUSTS OVER 40 MPH ACROSS
PARTS OF THE AREA. WARM AND WINDY CONDITIONS SATURDAY WILL ALSO
CAUSE AN ELEVATED RISK OF WILDFIRES. AN INCREASED RISK FOR WILDFIRES
WILL CONTINUE SUNDAY AHEAD OF A COLD FRONT ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

TEMPERATURES WILL TURN ABRUPTLY COLDER SUNDAY AFTERNOON AND EVENING
BEHIND THE COLD FRONT. THE COLD AIR WILL REMAIN IN PLACE THROUGH
MOST OF THE COMING WEEK. THERE IS A CHANCE OF LIGHT AMOUNTS OF
SNOW... SLEET... FREEZING DRIZZLE... AND FREEZING RAIN FROM SUNDAY
NIGHT THROUGH THURSDAY. FOR MORE INFORMATION PLEASE REFER TO THE
SPECIAL WEATHER STATEMENT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

MAXWELL

In the hours before

Special weather statement, Dec 12, 2:20 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CST FRI DEC 12 2008

OKZ004>048-050>052-TXZ083>090-131300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
220 PM CST FRI DEC 12 2008

...MUCH COLDER NEXT WEEK WITH PERIODS OF WINTRY PRECIPITATION...

AFTER A MILD AND WINDY WEEKEND WITH ENHANCED WILDFIRE POTENTIAL...A
STRONG COLD FRONT WILL BRING AN END TO THE WARM TEMPERATURES LATE
SUNDAY INTO MONDAY. VERY COLD CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH MUCH OF NEXT WEEK...AND PERIODS OF WINTRY PRECIPITATION WILL
BE POSSIBLE.

ON SATURDAY...MILD AND VERY WINDY CONDITIONS ARE FORECAST WITH SOUTH
WINDS AVERAGING 25 TO 40 MPH...WITH SOME GUSTS AROUND 50 MPH
POSSIBLE. WARMER AND RELATIVELY DRY AIR WILL RESULT IN VERY HIGH TO
EXTREME WILDFIRE POTENTIAL...ESPECIALLY OVER WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. THE STRONG SOUTH WINDS ARE LIKELY TO CONTINUE
INTO SATURDAY NIGHT...AVERAGING 20 TO 30 MPH AND GUSTING TO NEAR 40.

ON SUNDAY...WINDS WILL TURN TO THE SOUTHWEST AT 20 TO 30 MPH AND
MUCH OF NORTHERN TEXAS AND SOUTHERN AND EASTERN OKLAHOMA WILL WARM
INTO THE 70S. AT THIS TIME...THE ARCTIC COLD FRONT IS FORECAST TO
MOVE INTO FAR NORTHWESTERN OKLAHOMA AROUND MIDDAY SUNDAY... REACHING
CENTRAL OKLAHOMA LATE SUNDAY AFTERNOON AND SWEEPING THROUGH WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA BY MIDNIGHT SUNDAY NIGHT. AHEAD OF
THE FRONT... WILDFIRE POTENTIAL AGAIN WILL BE ENHANCED DUE TO THE
WARM... WINDY... AND DRY CONDITIONS. WINDS WILL SHIFT TO THE NORTH
AND TEMPERATURES WILL PLUMMET BEHIND THE COLD FRONT... POSSIBLY 20
TO 30 DEGREES IN ONLY A COUPLE OF HOURS. BY DAYBREAK MONDAY...
TEMPERATURES WILL HAVE FALLEN UP TO 50 DEGREES FROM THE HIGHS ON
SUNDAY... AND WIND CHILLS WILL RANGE FROM NEAR ZERO IN NORTHERN
OKLAHOMA TO AROUND 20 ALONG THE RED RIVER. HIGHS ON MONDAY WILL
LIKELY BE AT LEAST 30 TO 40 DEGREES LOWER THAN THOSE ON SUNDAY. MUCH
OF CENTRAL AND NORTHERN OKLAHOMA MOST LIKELY WILL NOT GET OUT OF THE
20S ON MONDAY.

LIGHT RAIN WILL BE POSSIBLE SUNDAY EVENING... AND IF IT OCCURS IT
WILL CHANGE OVER TO LIGHT FREEZING RAIN... FREEZING DRIZZLE...
SLEET... OR LIGHT SNOW. ALTHOUGH PRECIPITATION AMOUNTS ARE FORECAST
TO BE LIGHT AT THIS TIME... ANY FREEZING DRIZZLE OR FREEZING RAIN
COULD CAUSE DANGEROUS DRIVING CONDITIONS.

AT THIS TIME...IT APPEARS LIKELY THAT THE COLD WEATHER WILL PERSIST
THROUGH MUCH OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR PERIODS OF
A LIGHT WINTRY MIX OF PRECIPITATION. ALTHOUGH THERE CURRENTLY ARE NO
STRONG SIGNS OF A SIGNIFICANT SNOW OR ICE EVENT NEXT WEEK...GREATER
UNCERTAINTY EXISTS IN THE FORECAST ESPECIALLY FOR THE MID AND LATE
PARTS OF THE WEEK. STAY TUNED TO WEATHER RADIO AND LOCAL MEDIA FOR
THE LATEST FORECAST INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.